|Online since 2002|
About ZoloftIf you use Zoloft, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Brain zaps and other side effects
I had been taking zoloft for over a year. It worked fantastically for me at the start. I felt great normal all the time but slowly over time it wore me down. I was sleeping all the time, getting fat, although i was depressed but exhausted and hungry. im someone that liked to have a few wines and occassionally a bottle. Zoloft shielded me from a hang over. It didnt matter how much wine i drank i always woke up fine, which concerned me because my tolerance was enivatable.
I decided this medicstion wasnt for me and i would try life without it. Well blow me down my brain would zap and shake randomly. My balance was a lil off at first, but the brain zaps were horrible i felt crazy because id forget what i was doing when i got zapped.
I slept it off alot but slowly the zaps are getting better. My sex drive is back im not sleeping all day. I eat normally. i had problems with my bowels n bloating all gone since im off the zoloft. In my honest opinion zoloft is something that you would only take if you had no other options. It really has alot more side affects than the doctors tell you. Hope this was usful.
I suffer from panic attacks. I have been on generic zoloft(sertraline)for 4 weeks now. Initially it made me more anxious and no appetite but I waited and it kicked in around the 3 week. I feel great, more energy and NO panic attacks anymore. But.. I have side effects. Diarrhea, frequent urination and urge to urinate, some stomach aches and some nausea. I am mainly concerned about the frequent urination. It started right with the sertraline. Can the sertraline cause frequent urination?
AskDocWeb: Yes, frequent urination is one of the rare side effects that are possible with sertraline. Since dry mouth is one of the most frequent side effects, you may find yourself drinking more liquids, which could also cause frequent urination.
I have been on sertraline 4 months horrible drug keep getting up tp pea shaky hands wish id stayed on cipralex
Higher dose does not mean better faster
A quick note. I have been on Zoloft (generic) since Oct. 2009. It was hard to get used to, because it is a bit more stimulating than Lexapro, that I took before that. It took me longer to get used to...the Zoloft. It took me about 2 months to get passed the more strong side effects of the shakes, and anxious feelings. Kind of a spacey feeling sometimes. If I take too much, I get shaky. If I take too little, I get shaky. I have Xanax to help with the higher amounts of anxiety.
Where I was...I took myself off of Lexapro thinking I was doing things ok on my own. My Mom had passed away and I had horrible separation anxiety. Have had panic disorder since 7, btw. Anyway, after getting off of Lexapro and getting through the withdrawls, the panic attacks didn't go away (after the withdrawl period) and I spent a lot of time trying to deal with it all on my own again, and was a mess. I cried a lot. I cried more when I realized I had to start back on SSRIs.
That being said, it is December 2012 and Zoloft has helped a lot in leaving the house, and not having a near breakdown on a daily basis. It is not perfect and I wish I could have taken the Lexapro again, but after stopping it, it changed it's effects on me after restarting, so I had to stop again and can't take it now. Zoloft takes the edge off. But is not perfect. Nothing is.
I have not gained weight with Zoloft, really. I had lost weight due to anxiety and gained about 5 pounds back, which was good. And then I leveled off and back down a few. No problems. I exercise some, but not a fanatic anymore with it. Lexapro had me gaining weight and that was originally why I considered taking myself off of it. Then, I figured I was doing ok. Meh, no. Now, when I was first to take the Zoloft, the idiot dr. wanted to give me 100mgs right off the bat!! I am sensitive to meds. I said no. So then he gave me 50mg! No! Jeez...I asked for the smallest dose and he scoffed saying kids take that. Well, ok, fine. I have the 25mg pills and cut them in half and a bit over that and that's ok. 25mg is too much for me. Can you imagine what 100 would have done to me?
Dr.s have a tendency to want to hurry up and cure you, but slow and low is THE way to go. That way, you can tell how it's going to affect you. When I first took the first dose of Zoloft, I took about 2mg. Yes, 2. See how that felt...went to 3 and up slowly. That way, I don't have a ton of it bombarding my system all at once. I've learned this the hard way over the years. If having a hard time at first taking it, give it a bit of time. I know. It's hard. But, it balances out after a bit. Take some Xanax to help, and maybe lower dose. Higher dose does not mean better faster.
Change in hair color?
I have been using zoloft 25mg for about 2 months and it is really helping me a lot. I am experiencing changes in my hair. It seems to be getting darker with less gray and I have not had it colored in over a year. Is that normal?
AskDocWeb: It is certainly not typical but after reading several reports by those using Zoloft of changes in hair color, we suspect that it may be a rare side effect.
Thinking about increasing dose
Have been taking zosert for 2 years. it has definately done good effect on me but i am not fully cured. i am on 100 mg. i am thinking of increasing the dose.(200mg) and hope it will work.
AskDocWeb: If you are thinking that "If a little bit is good, more will be better" that is a common mistake because that does not apply to everything, especially medication. You can test this for yourself with pepper in your food. A certain amount is often desirable but a little too much and you may not be able to eat it. Changing your dosage on your own can put you in an emergency room - or worse. Your doctor is the only one qualified to decide what dosage you need.
I have been on 1mg of risperidone, 20mg of citalopram, 50mg of trazadone for a year. For depression, anziety and panic attacks. Starting having thoughts of suicide on a daily bases. Risperidone caused me to have dizzy spells. So I stopped taking cold turkey. Continued to take other meds untill I had severe panic attack that scared me. Suicide thoughts continued. So I ended going to urgentcare the day of panic attack. Docter told me to stop taking meds I was on. She perscribed zoloft 50mg. Dosage was half a pill for 6 days, then full dosage then after. It has been a nightmare ever since. Can not sleep, and when I do fall asleep Nightmares begin. Wake up sweating pounding headaches like I have never had before. So I stopped taking zoloft cold turkey 3 days ago. Nightmares have been really intense. How long will this go on for? Tired all the time, yawning, headaches. Please help me, feel like I am losing my mind. Can not handle anymore nightmares.
AskDocWeb: The half-life of Zoloft is about 26 hours so it could take from 5 to 6 days for your body to completely eliminate it from your system. Remember to always consult with your doctor before stopping the use of any prescription medication.
Zoloft Report - 31 - 32 - 33 - Page 34 - 35 - Last Page 36
If you find this page useful share it with others. If you have used Zoloft, use the form below to add your review of Zoloft, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
This consumer advocate website is protected by copyright © 2007-2013 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Zoloft and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.